MAUDE Adverse Event Report: COLOPLAST A/S SILICONE FOLEY 30CC ST CH18 /5; SILICONE FOLEY CATHETER

COLOPLAST A/S SILICONE FOLEY 30CC ST CH18 /5; SILICONE FOLEY CATHETER
Model Number AA6C181002
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint and we didn't find other complaint on this lot n°5878237.We received a used sample with an red valve printed "(b)(4)".At visual examination, we can see that the balloon is burst but no piece is missing.The balloon burst issue is known and monitored on a monthly basis.Unfortunately we don't know the root cause.Based on the above , this complaint is confirmed as a product defect.No other corrective action will be implemented as the specific trend for balloon burst and this product family is considered acceptable as per the threshold.
 
Event or Problem Description
According to the available information, the catheter fell off due to balloon burst.The physician replaced the device with a new catheter immediately, no clinical consequences reported.No residue or particle remains in patient's bladder.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the evaluation codes.

Brand Name
SILICONE FOLEY 30CC ST CH18 /5
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key8174798
Report Number9610711-2018-00021
Device Sequence Number2178514
Product Code EZL
UDI-Device Identifier03600040131992
UDI-Public03600040131992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA6C181002
Device Catalogue NumberAA6C18
Device Lot Number5878237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1